MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 1000413
Medical Device Problem Code Inaccurate Flow Rate (1249)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
An impella cp10 was inserted through a 14fr low profile sheath via the right femoral artery in a 65-year-old male patient presenting with acute myocardial infarction complicated by cardiogenic shock (ami/cgs), with a history of prior coronary artery bypass grafting.The patient¿s clinical state prior to initiation of support was identified as scai shock stage d.The patient was on peripheral veno-arterial extracorporeal membrane oxygenation (va ecmo) and cp10 support.Bilateral distal perfusion catheters (dpc) were placed at the time of device insertion.During rounds, the patient was noted to have bilateral lower extremity ecchymosis and absent distal pulses.Bilateral arterial ultrasounds showed almost zero flow for both lower extremities, despite bilateral dpc.Peripheral va ecmo was a contributing factor.The patient was taken to the cardiovascular operating room (cvor) for escalation to impella 5.5 and revision of va ecmo to protek duo.During preparation, the automated impella controller (aic) showed signs of potential pump saturation.Prior to removal of cp10, the left placement sheath (lps) was aspirated, showing no sign of thrombus.However, thrombus was noted in the hemostatic valve of the sheath during the explant process and in the side arm of the dpc.The pump was explanted successfully prior to escalation to impella 5.5.The patient survived to explant.Peripheral arterial ischemia may result from access-site vascular compromise, underlying critical illness, and the use of peripheral va ecmo.Thromboembolism may form in the setting of mechanical circulatory support, vascular access devices, and critical illness.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc or its employees that the report constitutes an admission that the product, abiomed inc, or its employees, caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
B1 selection was added as it was omitted from the initial report that was submitted.B3 revised date of event as it was entered incorrectly on the initial report that was submitted.D4 revised primary udi number as it was entered incorrectly on the initial report that was submitted.D9 device was returned and date received was added.H6 type of investigation code was updated due to the device being returned.H11 updated additional manufacturer narrative due to device being returned.The impella device was returned, and an evaluation is underway.Upon investigation closure, a supplemental report will be filed.
 
Additional Manufacturer Narrative
This is one of two related reports.This report represents the impella cp and another report was submitted to represent the introducer.
 
Additional Manufacturer Narrative
Additional information was received and noted the following: the patient was fem-fem cannulated, so impella was placed rfa and va ecmo was rfv and lfa.Lp sidearm was used as donor for dpc for impella side only, arterial cannula was used as donor for the ecmo dpc.D10: concomitant was updated accordingly.Related report number.This is one of two device reports associated with the event.Refer to h10 for the related report number(s).
 
Additional Manufacturer Narrative
D9: added devices return information.H6: updated codes based on the results of the investigation.H11: updated based on the results of the investigation.Investigation summary: high or saturated pump flow: the cause of the saturated pump flow was likely biomaterial due to findings on returned product but the type of interaction is unknown since field data logs were unavailable.

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key25112103
Report Number1220648-2026-07640
Device Sequence Number18712169
Product Code OZD
UDI-Device Identifier00813502013566
UDI-Public(01)00813502013566(17)271130(10)2027847350
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1000413
Device Lot Number2027847350
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2026
Supplement Date Received by Manufacturer05/11/2026
05/22/2026
05/28/2026
06/17/2026
Initial Report FDA Received Date05/07/2026
Supplement Report FDA Received Date05/12/2026
05/22/2026
06/02/2026
06/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VA ECMO
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite